MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; OFF SHLDR GPS BLOCK L

EXACTECH, INC. EXACTECH; OFF SHLDR GPS BLOCK L
Catalog Number 531-01-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that the surgeon placed hex pins in the coracoid to fix the coracoid block to the coracoid.The surgeon was aware that this patient had poor bone.During the glenoid registration, the patient¿s coracoid broke.The coracoid block and tracker could not be reattached since there was insufficient coracoid bone left.We continued on with the reverse shoulder without gps and the case went well.
 
Additional Manufacturer Narrative
Section h10: (h3) during a tsa procedure, the surgeon placed hex pins in the coracoid to fix the coracoid block to the coracoid.The surgeon was aware that this patient had poor bone quality.During the glenoid registration, the patient¿s coracoid broke.The coracoid block and tracker could not be reattached since there was insufficient coracoid bone left.The procedure continued on with the reverse shoulder without gps and the case went well.A known surgical risk for total joint revision is potential bone fracture.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Upon review of the available information, there is no evidence that this is a device related problem and there is no allegation against the device.The most likely cause for the bone fracture was the patient conditions.(h6) evaluation codes: 1870, 2993.Section h11: *the following sections have corrected information: (b5) during a tsa procedure, the surgeon placed hex pins in the coracoid to fix the coracoid block to the coracoid.The surgeon was aware that this patient had poor bone quality.During the glenoid registration, the patient¿s coracoid broke.The coracoid block and tracker could not be reattached since there was insufficient coracoid bone left.The procedure continued with the reverse shoulder without gps and the case went well.
 
Event or Problem Description
During a tsa procedure, the surgeon placed hex pins in the coracoid to fix the coracoid block to the coracoid.The surgeon was aware that this patient had poor bone quality.During the glenoid registration, the patient¿s coracoid broke.The coracoid block and tracker could not be reattached since there was insufficient coracoid bone left.The procedure continued with the reverse shoulder without gps and the case went well.

Brand Name
EXACTECH
Common Device Name
OFF SHLDR GPS BLOCK L
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9181579
Report Number1038671-2019-00506
Device Sequence Number14211070
Product Code LXH
UDI-Device Identifier10885862527769
UDI-Public10885862527769
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number531-01-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;